MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G47940
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other healthcare professional: interventional radiology lead.Pma/510(k) number: k171275.Device evaluated by mfg: (b)(4).Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As originally reported, prior to patient contact, the inner dilator of a micropuncture transitionless access set would not screw onto the outer sheath.The procedure was completed successfully with another device.This complaint was not reportable.Upon investigation of the complaint device, the distal tip of the outer catheter was noted to be split.Per the original reporter, the device "never made it to the patient"; however biomatter was present on the returned device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation reviews of the complaint history, device history record, documentation, drawing, manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used coaxial catheter included in micropuncture transitionless access set was returned for investigation.The tip of the outer catheter was split.The device was bowed approximately 1.5cm from the hub.Biomatter was present on the hub of the outer catheter as well as on the shaft of the inner catheter.No other damage was noted on the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there was one other complaint associated with this lot number; however, the reported failure was unrelated to this event¿s failure.Furthermore, reviews of the manufacturer¿s instructions, drawings, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the examination of the returned product, investigation has concluded that a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8695673
Report Number1820334-2019-01305
Device Sequence Number2663341
Product Code DYB
UDI-Device Identifier00827002479401
UDI-Public(01)00827002479401(17)220204(10)9497776
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2022
Device Model NumberG47940
Device Catalogue NumberMPIS-401-SST
Device Lot Number9497776
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer08/28/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1